4913 Shares

Do you think the doctor will put me on Wellbutrin?

Do you think the doctor will put me on Wellbutrin? Topic: Do you think the doctor will put me on Wellbutrin?
July 16, 2019 / By Alanna
Question: I am going to see a psychiatrist on friday. I have family history of depression. I believe I suffer from anxiety and depression. I have a heard time in social crowds and am overall unhappy with my life. everyday is a new struggle. I know i need help and plan to get it. In the past i did not take anti depressants due to weight gain. i want the doctor to put me on Wellbutrin because it helps with depression and weight loss. Do you think the Doctor will put me on it? Can i asked to be put on it? I really can not imagine taking a pill that would make me gain anymore weight.
Best Answer

Best Answers: Do you think the doctor will put me on Wellbutrin?

Trent Trent | 4 days ago
All you have to do is tell the psychiatrist you have taken other antidepressants in the past but could not deal with the weight gain so you stopped them & ask to try Wellbutrin because you heard it does not cause weight gain & I am sure he or she will let you try it. It worked once for me in the past as an antidepressant & I didn't gain weight but it made my anxiety worse (you may want to ask about this) & gave me insomnia but all meds are going to have side effects & if weight gain is most concerning to you ask for Wellbutrin.
👍 136 | 👎 4
Did you like the answer? Do you think the doctor will put me on Wellbutrin? Share with your friends
Trent Originally Answered: Wellbutrin?
Wellbutrin causes significant weight loss (more than 5 pounds) in 28% of people who take it. It should be not be used when such weight loss might be dangerous to the patient.

Reese Reese
Wellbutrin typically increases symptoms of anxiety, so chances are your doctor will not initially consider this drug. However, an SSRI can be added to combat Wellbutrin's affects on your anxiety. Also, Wellbutrin is usually given to patients who have low energy, so unless this is an issue for you I don't see this being a likely choice. Due to the increase in energy it can provide, Wellbutrin is known to cause insomnia. (Just something to consider.) There are other medications that are not linked with weight gain that may be better for you. Your doctor will be able to provide your with possible alternatives during you appointment. You can of course request to be put on the medication, but it doesn't seem like the best possible option for you. Again, your doctor will be able to make the best recommendation as I am only working with the information you provided above. On a side note, if you are not already doing so, I would highly recommend counseling paired along with medication. The success rate of recovery using both methods increases exponentially. Best Wishes, Kate
👍 50 | 👎 0

Maynard Maynard
I think what you should do is research wellbutrin thoroughly. After doing this, show up to your doctor's appointment and then tell her what you have learned about the drug and that you want to alleviate your depression and avoid weight gain. The thing with antidepressants is, doctor's don't really know which one's people will respond to and which ones they won't, so if request to put on a specific one they don't usually have an issue with trying it out. Just make sure to keep your doctor involved in the process and if wellbutrin does not seem to work or if the side effects become to unbearable ask for a prescription change.
👍 47 | 👎 -4

Joel Joel
You can talk to him about your concerns about weight gain. People talk to their doctor about all kinds of side effects. You can ask about Well butrin BUT he will prescribe the anti-depressant he thinks is most likely to help you.
👍 44 | 👎 -8

Joel Originally Answered: Wellbutrin??
I am 53 yr.old, postmenopausal with a 26 yr. old son who is not well and my doctor thought that putting me on wellbutrin would help me when I told him I wasn't sleeping due to a lot of stress. I've been taking it for about a month and a half and I'm really not sleeping any better. I told him I wasn't depressed, just full of anxiety, and he said that it still could be an underlying symptom of depression. Anyway I have been feeling rather antsy and apparently I'm acting a little hyper. I didn't realize it but at lunch with a couple of girlfriends they asked me what was wrong and how come I couldn't seem to sit still. I had done some research before taking it and did notice that it can actually cause anxiety in some people. After taking it about a month I looked into it again on the internet and found one website that said you can test positive for an amphetamine like substance in the blood. Amphetamines, if you don't know, is like speed which would account for the hyperactivity, anxiety, irritability and loss of weight. I don't know if this a lot of hogwash, but I'm giving it another month or so to see if it will make a difference, on my doctors advice. A lot of my friends have taken ssri's and have all gained quite a bit of weight. I was also given a benzodiazepene, Ativan for ten days which absolutely helped me sleep but they are highly addictive. You build up a tolerance to them, where one works for a while then you need more and more to get the same effect so my doctor doesn't prescribe these meds very often and only for a short period of a few months when really needed. I would also like to know if any newer antidepressants, like Cymbalta, help anxiety without weight gain. Sorry to be so long winded, but I am experiencing the same reactions to Wellbutrin as yourself so I can empathize. I don't remember the site that suggested the amphetamine connection but it might be something to look into further.

If you have your own answer to the question Do you think the doctor will put me on Wellbutrin?, then you can write your own version, using the form below for an extended answer.